MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, JOHANN, MONOPOLAR; ELECTROSURGICAL

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, JOHANN, MONOPOLAR; ELECTROSURGICAL
Model Number WA69310M
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to olympus that during a bariatric operation on january 20, 2023, the connection between the jaw and the stem ¿flared¿ and fell into the surgical field.The patient is fine, there are no injuries to internal organs.There was no injury or health damage due to the reported event.
 
Additional Manufacturer Narrative
The device will not be returned to olympus for an evaluation.The investigation is still in progress; therefore, the root cause of the reported defect cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the customer is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
This medwatch is being supplemented with additional information obtained and the manufacturer's final investigation results.The device was not return for an evaluation.The cause for the reported issue is very likely improper handling/excessive force by the user.The jaws are designed to grasp soft tissue.Improper handling (e.G.Grasping hard material, or twisting the item when grasping) might cause a deformation or breakage.A manufacturing and quality control review was performed for the affected serial number without showing any non-conformities or deviations regarding the described issues.Olympus will continue to monitor the field performance of this device.

Brand Name
JAWS INSERT "HICURA", 5 X 330, JOHANN, MONOPOLAR
Common Device Name
ELECTROSURGICAL
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16423087
Report Number9610773-2023-00552
Device Sequence Number12192892
Product Code GEI
UDI-Device Identifier04042761079143
UDI-Public04042761079143
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69310M
Device Catalogue NumberWA69310M
Device Lot Number22209-0011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown